Top
10
Doctor insights on: Can I Still Get An Ovarian Cyst On The Pill

Share
1

1
Is it possible to get an ovarian cyst on the pill?

Is it possible to get an ovarian cyst on the pill?

Yes: Cysts can form at any time, though less likely when using birth control pills. These pills suppress ovulation in most women but many women may still ovulate. After ovulation that follicle can stay around and become a cyst. ...Read more

Cyst (Definition)

A cyst is a structure or mass that consists of a cellular lined sac. It is typically filled with fluid but may be filled with solid material. It can be congenital, traumatic, or acquired. They may develop nearly anywhere in the body and usually require complete excision for eradication or they are likely to recur. Fluid filled sacs that are not cellular lined ...Read more


2

2
I have an ovarian cyst and was place on BC. I still have typically cyst symptoms even while on the pill. Is this normal?

I have an ovarian cyst and was place on BC. I still have typically cyst symptoms even while on the pill. Is this normal?

Usually resolve: It is normal for a small cyst to develop on the ovaries from time to time. Ovarian cysts are quite common in women during their reproductive years and may be a single cyst or many cysts. Most cysts are benign and only require monitoring. Most are cysts which develops from tissue that changes in the normal process of ovulation. They usually disappear within 6-8 weeks. ...Read more

3

3
My 16 yr old daughter found out today that she has a 7 CM ovarian cyst. (on the pill) she can barely move from the pain! what do we do?

My 16 yr old daughter found out today that she has a 7 CM ovarian cyst. (on the pill) she can barely move from the pain! what do we do?

See gynecologist!: 7 cm cysts are usually benign but may need surgery due to size. Pain can be due to "torsion" or twisting of the blood supply to the ovary, risking the health of that ovary. The pain can be from the size of the ovary or partial rupture. Surgery does not necessarily require removal of the ovary but could be only removal of the cyst. ...Read more

See 1 more doctor answer
4

4
I have had an ovarian cyst for 3 months and was taking the pill when I got it. I stopped taking the pill 2 days ago. Will this make my cyst worse?

I have had an ovarian cyst for 3 months and was taking the pill when I got it.  I stopped taking the pill 2 days ago.  Will this make my cyst worse?

Unlikely: Depending on it's size you may want to watch it closely, but it is as likely to go away as to get worse. Since it developed in spite of being on the pill it is not likely to act differently simply because you are now off of the pill. ...Read more

5

5
Is it normal to just spot once in the pill free week with no bleeding on the first month of the pill?was given bc for ovarian cysts.

Is it normal to just spot once in the pill free week with no bleeding on the first month of the pill?was given bc for ovarian cysts.

Yes: Your periods will usually be light on the pill. It is perfectly normal. It is possible some months just to spot or even have no period at all. Of course, if you have no period at all, get a pregnancy test just to make sure you're not pregnant. ...Read more

6

6
I've gained weight since turning 40. It's as if my metabolism completely shut down. I'm on the pill for ovarian cysts, can this be the culprit?

I've gained weight since turning 40. It's as if my metabolism completely shut down. I'm on the pill for ovarian cysts, can this be the culprit?

Definitly not: Ovarian cysts do not cause weight gain or slowing of the metabolism. Perhaps you are thinking of polycystic ovarian syndrome where weight gain and slow metabolism cause the ovary to exhibit typical finding of multiple small 1 cm cysts. These cysts are a result not the cause. ...Read more

7

7
I'm on my first month of LoEstrin Fe to dissolve an ovarian cyst. I'm on day 22 of my normal cycle but day 11 of the pill. I'm spotting. Normal?

I'm on my first month of LoEstrin Fe to dissolve an ovarian cyst.  I'm on day 22 of my normal cycle but day 11 of the pill.  I'm spotting.  Normal?

Can be: Normally we like to start pill on first day of period, but not always practical. The dose of the pill may not be high enough to offset your body's normal cycle and that could explain the spotting. The pill may blunt your normal period resulting in less bleeding than normal. I am assuming your gyn doctor recommending several cycles of pill. If issue continues, discuss with them. Change pill? ...Read more

10

10
Can you still get ovarian cysts when you are on birth control pills?

Can you still get ovarian cysts when you are on birth control pills?

Yes !: 20% of women on the pill may ovulate while still not getting pregnant . Ovulation is preceded by a small cyst that will release the egg. ...Read more

Dr. Ana Adelstein
2 doctors shared insights

Ovarian Cyst (Definition)

A growth (often balloon like) on an ovary. It is often thin walled ...Read more